1155 users online (243 members and 912 guests)  

Websleuths News

Results 1 to 7 of 7
  1. #1
    Join Date
    Nov 2004

    Two more babies die following Heparin overdose

    "Texas authorities are investigating the death of two infants after a Corpus Christi hospital gave 17 babies in its neonatal unit an overdose of the blood-thinning drug heparin....Twelve other babies remain in stable condition after receiving a dose that may have been 100 times too strong...it is believed the error occurred in the hospital's pharmacy as the drug was being mixed."


  2. #2
    Join Date
    Feb 2007
    This is horrible.

  3. #3
    Its so sad but not completely unheard of There are many medicine errors with pharmacy,dr's, and nursing staff. I cant recall how many deaths there are each year regarding errors, it was quite large though. Usually the dr's errors do not go unnoticed since it is checked by the pharmacy techs and the pharmacist.

    I worked for a company years ago and I would typically draw up 300 to 400 doses a shift. There werent many accidents on our side since the dose with the med would be checked by the girls who packaged them up before they went with the drivers to the hospitals but if the scripts that were faxed in were wrong we would have no way to confirm since most of our doses were done the night before it was used unless it was a stat.

    ETA- 100 times the dose seems absolutely ridiculous. Didnt they change the outside of the packaging to make it very apparent they were different concentrations, I thought they were going to change that? I can see if you are adding multiple doses to the iv and you make a mistake thinking you didnt put it in, its not like you can tell by looking at it but this seems it would be obvious. There is a system that I wish more techs used. Everything on the left are meds not added and everything on the right after they were added. Very simple!

  4. #4
    Join Date
    Aug 2003
    I can't believe this happened again; I know one baby that died was already quite ill, but I don't know about the second one.

  5. #5
    Join Date
    Aug 2003
    This is the same drug given to Dennis Quaid's twins. How could the pharmacy make such a fatal mistake!!!

  6. #6
    Join Date
    Jul 2005

    Second Baby Dies After Heparin Overdose

    CORPUS CHRISTI, Texas (July 10) - A second infant has died at a Corpus Christi hospital where an investigation is under way into overdoses of the blood thinner heparin given to as many as 17 babies.
    The attorney for the infant girl's parents confirmed that she died Wednesday, a day after her twin brother died. The cause of the infant girl's death has not been determined. The Corpus Christi Caller-Times reported that hospital officials said the death of the newborn who died Tuesday was not caused by a heparin overdose.

    An autopsy was performed on the infant but hospital officials declined to release the results, citing privacy rules.

    More at link.....http://news.aol.com/health/story/ar/...09153709990001

  7. #7
    Join Date
    Jun 2008
    I heard tonight it was twins who died. The poor parents how awful to lose both babies.

Similar Threads

  1. GUILTY CT - Frank Korondi, 13, dies of heroin OD during sleepover, 6 May 2006
    By michelle in forum Recently Sentenced and Beyond
    Replies: 18
    Last Post: 09-14-2015, 05:30 PM
  2. Babies giving birth to babies...father's whereabouts?
    By AppleAnnie in forum Crimes-Spotlight on Children
    Replies: 4
    Last Post: 01-23-2004, 08:02 PM